MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-55-060-120-P6
Medical Device Problem Codes Material Separation (1562); Stretched (1601); Malposition of Device (2616)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 09/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Exemption number e2019001.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the moderately calcified, mildly tortuous superficial femoral artery (sfa) and popliteal artery.After crossing the lesion with an unspecified 0.014 system and non-abbott intravascular ultrasound catheter, the physician performed pre-dilatation using a non-abbott 5x40mm balloon dilatation catheter (bdc) and a non-abbott 6x40mm bdc.After confirming the diameter, the guide wire was switched for a command 18 guide wire.The 5.5x60mm supera self expanding stent system (sess) was deployed in the popliteal artery.However, during deployment, the deployment lock was unlocked, and before entirely advancing the thumb slide, the proximal end of the stent jumped out from the sheath, which made the distal part of the stent seem slightly elongated.The stent was implanted, and another 6x40mm supera stent was deployed in the proximal sfa with no issues.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: returned device analysis identified a missing separated ratchet ear, but the account did not note this separation at any point.There was no resistance noted during advancement or resistance.It is unknown if the separated ratchet ear remains inside the patient anatomy.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete a follow-up report will be submitted with all additional relevant information.Code 2199 was removed.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The deployment difficulties and stent elongation were unable to be confirmed as the stent was already deployed and not returned.The separation of the ratchet ear was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints.The investigation was unable to determine a cause for the reported difficulties.Additionally, a cause for the separated portion of the ratchet ear and relation to the reported deployment issue was unable to be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9152519
Report Number2024168-2019-12335
Device Sequence Number16817842
Product Code NIP
UDI-Device Identifier08717648226083
UDI-Public08717648226083
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberS-55-060-120-P6
Device Lot Number8113061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/30/2019
12/12/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date11/21/2019
01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND 18 GUIDE WIRE
Outcome Attributed to Adverse Event Other;